Alert archive / Florida / River Flood Warnings in 2016
River Flood Warning 39, NWS Tallahassee, FL
NWS Tallahassee, FL issued this river flood warning at Apr 2, 2016, 8:44 AM CDT for Walton County, Florida. It took effect at Apr 2, 2016, 9:11 AM CDT. It was in force for 18 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 2, 2016, 8:44 AM CDT (13:44 UTC)
- In effect from
- Apr 2, 2016, 9:11 AM CDT
- Expired
- Apr 3, 2016, 2:45 AM CDT
- In force
- 18 hr
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Flood severity
- Minor
County Walton County, FL
The radar
The Eglin Afb radar (KEVX), 45 km from the middle of the area, began a volume at 13:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Shoal River near Mossy Head (CR 1087) (MHDF1).
- Action stage
- 10 ft
- Minor stage
- 14 ft
- Moderate stage
- 16 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02368500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
486 WGUS42 KTAE 021344 FLWTAE FLOOD WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 944 AM EDT SAT APR 2 2016 ...The National Weather Service in Tallahassee has issued a Flood Warning for the following rivers in Florida... Shoal River near Mossy Head (CR 1087) affecting Walton County PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && FLC131-030248- /O.NEW.KTAE.FL.W.0039.160402T1411Z-160403T0248Z/ /MHDF1.1.ER.160402T1411Z.160402T1700Z.160402T2048Z.NO/ 844 AM CDT SAT APR 2 2016 The National Weather Service in Tallahassee has issued a * Flood Warning for the Shoal River near Mossy Head (CR 1087). * From this morning, or until the warning is cancelled. * At 8:30 AM Saturday the stage was 13.8 feet. * Minor flooding is forecast. * Flood stage is 14.0 feet. * Forecast: Rise above flood stage by late this morning and continue to rise to near 14.8 feet by this afternoon. The river will fall below flood stage by late this afternoon. * Impact: At 14.0 feet: Water begins to overflow into wooded areas along the river from New Harmony Road westward to Laird Road. && LAT...LON 3076 8639 3077 8631 3077 8619 3080 8620 3082 8630 3082 8639 $$
2 follow-up statements
978 WGUS82 KTAE 021844 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 244 PM EDT SAT APR 2 2016 ...The Flood Warning continues for the following rivers in Florida... Shoal River near Mossy Head (CR 1087) affecting Walton County PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && FLC131-030736- /O.EXT.KTAE.FL.W.0039.000000T0000Z-160403T0736Z/ /MHDF1.1.ER.160402T1451Z.160402T1830Z.160403T0136Z.NO/ 144 PM CDT SAT APR 2 2016 ...Flood Warning extended until late tonight...The Flood Warning continues for the Shoal River near Mossy Head (CR 1087). * Until late tonight. * At 1:30 PM Saturday the stage was 14.4 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 14.0 feet. * Forecast: The river will continue to fall to below flood stage by this evening. * Impact: At 14.0 feet: Water begins to overflow into wooded areas along the river from New Harmony Road westward to Laird Road. && LAT...LON 3076 8639 3077 8631 3077 8619 3080 8620 3082 8630 3082 8639 $$
273 WGUS82 KTAE 030124 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 924 PM EDT SAT APR 2 2016 ...The Flood Warning continues for the following rivers in Florida... Shoal River near Mossy Head (CR 1087) affecting Walton County PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && FLC131-030745- /O.EXT.KTAE.FL.W.0039.000000T0000Z-160403T0745Z/ /MHDF1.1.ER.160402T1451Z.160402T1830Z.160403T0145Z.NO/ 824 PM CDT SAT APR 2 2016 ...Flood Warning extended until late tonight...The Flood Warning continues for the Shoal River near Mossy Head (CR 1087). * Until late tonight. * At 7:30 PM Saturday the stage was 14.1 feet. * Minor flooding is occurring. * Flood stage is 14.0 feet. * Forecast: The river will continue to fall below flood stage late tonight. * Impact: At 14.0 feet: Water begins to overflow into wooded areas along the river from New Harmony Road westward to Laird Road. && LAT...LON 3076 8639 3077 8631 3077 8619 3080 8620 3082 8630 3082 8639 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this river flood warning went out at Apr 2, 5:07 AM CDT, 3 hours 37 minutes earlier.
Area forecast discussion, Apr 2, 5:07 AM CDT, 3 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
607 AM EDT SAT APR 2 2016
.Aviation...
[Through 12Z Sunday] The rain has ended at all the terminals, much
sooner than previously expected. IFR-MVFR cigs across the region
early will gradually clear from west to east through the morning
hours. Light and variable winds early will become NW 10 to 15 KT,
as a cold front moves west to east across the region this morning.
Wind speeds will fall off at sunset.
&&
.Prev Discussion [329 AM EDT]...
.Near Term [Through Today]...
As of 06Z the cold front was progressing through the western part
of the area and had just moved through Dothan. The back edge of
the rain is moving quicker than it had been the past several
hours. The greatest chance for severe weather will be in the Big
Bend as the showers and thunderstorms move east. Expect the front
to clear the CWA by this afternoon. High temperatures will range
from the upper 60s in southeast Alabama to the upper 70s in the
Big Bend.
.Short Term [Tonight Through Monday]...
An upper trough over the eastern CONUS will keep dry northwesterly
flow in place through Monday. The most noticeable difference in
the airmass will be with overnight low, with temperatures in the
mid to upper 40s expected Sunday and Monday mornings. Afternoon
temperatures will reach the upper 60s/lower 70s Sunday and the mid
to upper 70s on Monday
.Long Term [Monday Night Through Saturday]...
Mean trough will remain in place over the eastern CONUS through
much of the week, keeping dry northwest flow in place aloft.
Temperatures will be near normal, with highs in the mid to upper
70s and lows in the 50s. A cold front will move across the area on
Thursday, bringing a brief round of showers. Cooler temperatures
are expected behind the front for Friday and Saturday.
.Marine...
A cold front will cross the marine waters this morning with
offshore flow developing in its wake. Marginal Small Craft
Advisory conditions this morning will weaken for the afternoon.
However, winds will increase again overnight before diminishing
Sunday morning. Thereafter, generally light winds are expected
through the middle of the week.
.Fire Weather...
There will be some patchy areas of RH less than 30 percent on
Sunday but fuel moistures will not be dry enough to meet red flag
conditions.
.Hydrology...
Local rivers and streams will be on the rise as a result of the
recent rains. Most area rivers were already high with the
exception of the Suwannee. Flooding is occurring on the
Ochlockonee, Apalachicola, Withlacoochee, Chipola, and
Choctawhatchee Rivers. Most rivers will continue to rise this
weekend and early next week.
The Flash Flood Watch remains in place for most of the region
through Saturday morning.
&&
.Preliminary Point Temps/PoPs...
Tallahassee 73 49 73 47 77 / 10 0 0 0 0
Panama City 70 53 70 53 71 / 10 0 0 0 0
Dothan 69 46 69 46 75 / 10 0 0 0 0
Albany 70 46 69 45 75 / 10 0 0 0 0
Valdosta 73 48 71 46 75 / 30 0 0 0 0
Cross City 77 50 75 46 77 / 70 0 0 0 0
Apalachicola 73 52 71 51 72 / 10 0 0 0 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Flash Flood Watch until 8 AM EDT /7 AM CDT/ this morning FOR
Calhoun-Coastal Bay-Coastal Franklin-Coastal Gulf-Coastal
Jefferson-Coastal Wakulla-Gadsden-Inland Bay-Inland
Franklin-Inland Gulf-Inland Jefferson-Inland Wakulla-
Jackson-Leon-Liberty-Washington.
High Rip Current Risk through Sunday morning FOR Coastal Bay-
Coastal Franklin-Coastal Gulf-South Walton.
GA...Flash Flood Watch until 8 AM EDT this morning FOR Baker-Ben Hill-
Berrien-Brooks-Colquitt-Cook-Decatur-Dougherty-Grady-Irwin-
Miller-Mitchell-Seminole-Thomas-Tift-Turner-Worth.
AL...NONE.
GM...Small Craft Advisory until 2 PM EDT this afternoon FOR Coastal
waters from Apalachicola to Destin FL out 20 NM-Waters from
Apalachicola to Destin FL from 20 to 60 NM.
&&
NEAR TERM...WESTON
SHORT TERM...CAMP
LONG TERM...CAMP
AVIATION...FOURNIER
MARINE...CAMP
FIRE WEATHER...WESTON
HYDROLOGY...CAMPThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 7:50 PM CDT | Special Marine Warning | TAE | 115 min | |
| Apr 1, 8:38 PM CDT | River Flood Warning | TAE | Calhoun | 7 days |
| Apr 1, 9:14 PM CDT | Severe Thunderstorm Warning | TAE | Bay | 46 min |
| Apr 1, 9:35 PM CDT | Special Marine Warning | TAE | 115 min | |
| Apr 1, 9:48 PM CDT | Severe Thunderstorm Warning | TAE | Franklin, Gulf | 35 min |
| Apr 1, 11:25 PM CDT | Special Marine Warning | TAE | 95 min | |
| Apr 2, 12:54 AM CDT | Special Marine Warning | TAE | 51 min | |
| Apr 2, 3:35 AM CDT | River Flood Warning | TAE | Wakulla | 6 days |
| Apr 2, 3:46 AM CDT | Special Marine Warning | TAE | 59 min | |
| Apr 2, 3:54 AM CDT | Severe Thunderstorm Warning | TAE | Dixie, Taylor | 36 min |
| Apr 2, 8:25 AM CDT | River Flood Warning | TAE | Jefferson, Madison, Taylor | 8 days |
| Apr 2, 9:32 AM CDT | River Flood Warning | TAE | Leon, Liberty, Wakulla | 49 hr |
Nearby
River Flood Warnings in Florida, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.